Alert archive / Alabama / Special Weather Statements in 2023
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 4, 2023, 3:14 PM CDT for Choctaw County, Wilcox County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2023, 3:14 PM CDT (20:14 UTC)
- Expired
- Aug 4, 2023, 4:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 40
Counties Choctaw County, AL, Wilcox County, AL
The radar
The Birmingham radar (KBMX), 144 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1191 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
219
WWUS84 KMOB 042014
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
314 PM CDT Fri Aug 4 2023
ALZ051-053-054-042100-
Clarke AL-Wilcox AL-Choctaw AL-
314 PM CDT Fri Aug 4 2023
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN CHOCTAW...NORTHERN
CLARKE AND WILCOX COUNTIES THROUGH 400 PM CDT...
At 313 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles west of Burnsville to Bogue Chitto to 3
miles northwest of Sweet Water to 3 miles west of Lisman. Movement
was southeast at 45 mph.
HAZARD...Wind gusts in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Thomasville, Camden, Butler, Pine Hill, Gilbertown, Yellow Bluff,
Toxey, and Pine Apple.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3214 8725 3212 8726 3205 8718 3205 8686
3196 8686 3196 8691 3183 8691 3183 8750
3178 8847 3213 8844 3217 8801 3209 8805
3206 8812 3199 8810 3199 8767 3201 8762
3213 8762 3213 8752 3226 8752 3227 8744
TIME...MOT...LOC 2013Z 311DEG 38KT 3247 8694 3234 8731 3214 8789 3217
8834
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
cbWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 12:44 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 4, 12:44 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1244 PM CDT Fri Aug 4 2023
...New AVIATION, NEAR TERM...
.AVIATION...
(18Z TAFS)
Issued at 1236 PM CDT Fri Aug 4 2023
A line of showers and thunderstorms will move southward across
the area from mid afternoon into the early evening hours. MVFR
conditions and gusty winds will accompany the stronger storms.
Some patchy light fog is possible late tonight, otherwise outside
of convection VFR conditions are expected. Variable winds less
than 10 knots will occur inland, while light southwesterly winds
will occur near the coast. Winds become light and variable
tonight. /22
&&
.NEAR TERM...
(Now through Saturday)
Issued at 1236 PM CDT Fri Aug 4 2023
An upper ridge over the area (which extends from the south central
and southwest states) retreats a bit westward through Saturday as
a series of shortwaves progress across the region within the
northwest flow aloft. Deep layer moisture continues to increase
across the area, and precipitable water values range from 1.75-2.0
inches this afternoon followed by values of 2.0-2.5 inches for
Saturday. Convection, potentially in the form of a MCS, is
expected to develop north of the area and move into the area this
afternoon, although a weakening trend was noted in the latest
CAMS, likely due to a weakening trend in the series of shortwaves.
Another round of convection is expected to develop across the
area on Saturday in response to the series of shortwaves. Shear
values look to remain on the low side when convection is present,
with 0-6 km bulk shear values typically 25 knots or less. DCAPE
values this afternoon look to be around 1500 J/kg, then for
Saturday look to be a bit lower (due to increased deep layer
moisture) and typically 500-1500 J/kg. MLCAPE values this
afternoon will be 2000-3500 J/kg with similar values for Saturday.
Strong gusty winds continue to be the main threat with the
stronger convection through the period. The Storm Prediction
Center has continued with a marginal risk of severe storms for
most of the area today. Highs today will be mostly in the mid to
upper 90s and a Heat Advisory remains in effect for the entire
area for heat index values up to 111. Highs on Saturday will be in
the mid to upper 90s except for lower 90s across the northernmost
portions where convection is anticipated to limit heating. Have
opted to issue a Heat Advisory for Saturday for southeast
Mississippi, extreme southwestern Alabama along with the western
Florida panhandle for heat index values up to 111 or so. Lows
tonight will be in the mid to upper 70s, except for near 80 at the
immediate coast. A low risk of rip currents is expected through
Saturday. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 77 96 76 96 77 97 77 94 / 20 40 30 40 10 30 20 70
Pensacola 80 96 78 95 79 95 80 95 / 20 50 30 50 10 40 20 70
Destin 81 92 79 92 81 93 81 92 / 30 60 40 50 20 40 20 50
Evergreen 74 95 73 94 73 97 74 93 / 30 60 30 50 20 30 20 60
Waynesboro 76 96 74 95 74 96 73 91 / 20 40 30 40 10 30 30 60
Camden 74 92 73 92 74 94 73 89 / 20 50 20 50 20 30 30 60
Crestview 74 96 73 95 74 97 75 96 / 30 60 30 60 20 40 20 70
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 7 PM CDT this evening for ALZ051>060-261>266.
Heat Advisory from noon to 7 PM CDT Saturday for ALZ051-052-059-
261>266.
FL...Heat Advisory until 7 PM CDT this evening for FLZ201>206.
Heat Advisory from noon to 7 PM CDT Saturday for FLZ201>206.
MS...Heat Advisory until 7 PM CDT this evening for MSZ067-075-076-078-
079.
Heat Advisory from noon to 7 PM CDT Saturday for MSZ067-075-076-
078-079.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Aug 4, 2:48 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Mobile AL
248 PM CDT Fri Aug 4 2023
ALZ051-042030-
Choctaw AL-
248 PM CDT Fri Aug 4 2023
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN CHOCTAW COUNTY THROUGH
330 PM CDT...
At 247 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Heiberger to 7 miles northeast
of Chickasaw State Park to 3 miles south of Marion. Movement was
southeast at 40 mph.
HAZARD...Wind gusts in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Butler, Lisman, and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3231 8793 3228 8793 3230 8794 3230 8800
3228 8801 3228 8802 3226 8801 3218 8801
3215 8802 3214 8804 3208 8805 3207 8806
3207 8810 3206 8811 3200 8846 3231 8842
TIME...MOT...LOC 1947Z 312DEG 33KT 3275 8716 3245 8773 3238 8864
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
cbSpecial weather statement, Aug 4, 3:14 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
314 PM CDT Fri Aug 4 2023
ALZ051-053-054-042100-
Clarke AL-Wilcox AL-Choctaw AL-
314 PM CDT Fri Aug 4 2023
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN CHOCTAW...NORTHERN
CLARKE AND WILCOX COUNTIES THROUGH 400 PM CDT...
At 313 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles west of Burnsville to Bogue Chitto to 3
miles northwest of Sweet Water to 3 miles west of Lisman. Movement
was southeast at 45 mph.
HAZARD...Wind gusts in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Thomasville, Camden, Butler, Pine Hill, Gilbertown, Yellow Bluff,
Toxey, and Pine Apple.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3214 8725 3212 8726 3205 8718 3205 8686
3196 8686 3196 8691 3183 8691 3183 8750
3178 8847 3213 8844 3217 8801 3209 8805
3206 8812 3199 8810 3199 8767 3201 8762
3213 8762 3213 8752 3226 8752 3227 8744
TIME...MOT...LOC 2013Z 311DEG 38KT 3247 8694 3234 8731 3214 8789 3217
8834
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
cbThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:32 AM CDT | Heat Advisory | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 40 hr |
| Aug 4, 2:48 PM CDT | Special Weather Statement | MOB | Choctaw | 42 min |
| Aug 4, 3:55 PM CDT | Special Weather Statement | MOB | Butler, Clarke, Monroe, Wilcox | 50 min |
| Aug 4, 4:06 PM CDT | Special Weather Statement | MOB | Crenshaw | 39 min |
| Aug 4, 4:40 PM CDT | Special Weather Statement | MOB | Butler, Conecuh, Crenshaw, Monroe | 50 min |
| Aug 4, 5:27 PM CDT | Special Weather Statement | MOB | Covington, Escambia | 48 min |
| Aug 4, 5:34 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 25 min |
| Aug 4, 6:59 PM CDT | Special Marine Warning | MOB | 61 min | |
| Aug 4, 6:24 PM CDT | Special Weather Statement | MOB | Okaloosa | 51 min |
Nearby
Special Weather Statements in Alabama, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.